A nonparametric theory of statistics on manifolds

Research output: Chapter in Book/Report/Conference proceedingConference contribution

2 Scopus citations

Abstract

An expository account of the recent theory of nonparametric inference on manifolds is presented here, with outlines of proofs and examples. Much of the theory centers around Fréchet means; but functional estimation and classification methods using nonparametric Bayes theory are also indicated. Applications in paleomagnetism, morphometrics and medical diagnostics illustrate the theory.

Original languageEnglish (US)
Title of host publicationLimit Theorems in Probability, Statistics and Number Theory
Subtitle of host publicationIn Honor of Friedrich Gotze
PublisherSpringer New York LLC
Pages173-205
Number of pages33
ISBN (Print)9783642360671
DOIs
StatePublished - Jan 1 2013

Publication series

NameSpringer Proceedings in Mathematics and Statistics
Volume42
ISSN (Print)2194-1009
ISSN (Electronic)2194-1017

Keywords

  • Fréchet mean
  • extrinsic inference
  • intrinsic inference
  • shape spaces

ASJC Scopus subject areas

  • Mathematics(all)

Fingerprint Dive into the research topics of 'A nonparametric theory of statistics on manifolds'. Together they form a unique fingerprint.

  • Cite this

    Bhattacharya, R. (2013). A nonparametric theory of statistics on manifolds. In Limit Theorems in Probability, Statistics and Number Theory: In Honor of Friedrich Gotze (pp. 173-205). (Springer Proceedings in Mathematics and Statistics; Vol. 42). Springer New York LLC. https://doi.org/10.1007/978-3-642-36068-8_9